MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI ANTERIOR CHISEL; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI ANTERIOR CHISEL; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Catalog Number 202485000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that anterior chisel snapped today during surgery into 2 pieces.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, "anterior chisel snap today during surgery into 2 pieces.The chisel was being used through the anterior cut slot on the femoral cut guide on the sigma partial system as per op tech, when it snapped.This caused approx.10 min delay whilst a 2nd tray with the same chisel was fetched and opened.The cut block removed from the femur, remnant of chisel removed and then cut block reattached to the femur.No further complications or detrimental affects to the procedure." the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) - barlborough anterior chisel.The photo investigation revealed that sigma hp uni anterior chisel had broken chisel blade.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sigma hp uni anterior chisel would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received stated that no adverse affects to the patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SIGMA HP UNI ANTERIOR CHISEL
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18345542
Report Number1818910-2023-25462
Device Sequence Number17561299
Product Code FZO
UDI-Device Identifier10603295084020
UDI-Public10603295084020
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202485000
Device Lot NumberPG218533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown